Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 12, NWS Melbourne, FL

December 13, 202310 counties in Florida

NWS Melbourne, FL issued this wind advisory at Dec 13, 2023, 2:26 PM EST for 10 counties in Florida. It took effect at Dec 14, 2023, 12:00 AM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 13, 2023, 2:26 PM EST (19:26 UTC)
In effect from
Dec 14, 2023, 12:00 AM EST
Expired
Dec 17, 2023, 4:00 PM EST
In force
4 days
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2023-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2023-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WWUS72 KMLB 131926
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
226 PM EST Wed Dec 13 2023

FLZ141-154-159-164-247-254-259-264-347-447-547-647-747-140330-
/O.NEW.KMLB.WI.Y.0012.231214T0500Z-231215T1500Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, New Smyrna Beach, 
Ormond Beach, Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, 
Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, 
Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
226 PM EST Wed Dec 13 2023

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph
  expected. 

* WHERE...Portions of east central Florida. The strongest wind
  gusts will occur on the barrier islands and coastal communities.

* WHEN...From midnight tonight to 10 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
094 
WWUS72 KMLB 140236 
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
936 PM EST Wed Dec 13 2023

FLZ141-154-159-164-247-254-259-264-347-447-547-647-747-142100-
/O.CON.KMLB.WI.Y.0012.231214T0500Z-231215T1500Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, New Smyrna Beach, 
Ormond Beach, Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, 
Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, 
Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
936 PM EST Wed Dec 13 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WHAT...Northeast winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Martin, Saint Lucie, Indian River, Brevard and coastal
  Volusia counties. The strongest wind gusts will occur on the 
  barrier islands and coastal communities.

* WHEN...From midnight tonight to 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around lightweight, unsecured
  objects, such as holiday decorations. Tree limbs could be blown
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SK
501 
WWUS72 KMLB 140818
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
318 AM EST Thu Dec 14 2023

FLZ141-154-159-164-247-254-259-264-347-447-547-647-747-151500-
/O.CON.KMLB.WI.Y.0012.000000T0000Z-231215T1500Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, New Smyrna Beach, 
Ormond Beach, Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, 
Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, 
Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
318 AM EST Thu Dec 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Martin, Saint Lucie, Indian River, Brevard and coastal
  Volusia counties. The strongest wind gusts will occur on the 
  barrier islands and coastal communities.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around lightweight, unsecured
  objects, such as holiday decorations. Tree limbs could be blown
  down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
013 
WWUS72 KMLB 141921
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
221 PM EST Thu Dec 14 2023

FLZ141-154-159-164-347-447-647-747-151500-
/O.EXT.KMLB.WI.Y.0012.000000T0000Z-231217T0900Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, New Smyrna Beach, 
Ormond Beach, Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, 
Satellite Beach, and Melbourne Beach
221 PM EST Thu Dec 14 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ247-254-259-264-547-151500-
/O.CON.KMLB.WI.Y.0012.000000T0000Z-231215T1500Z/
Inland Northern Brevard-Inland Indian River-Inland Saint Lucie-
Inland Martin-Inland Southern Brevard-
Including the cities of Canaveral Groves, Fellsmere, Tradition, 
Saint Lucie West, Indiantown, Palm Bay west of I 95, 
and Viera West
221 PM EST Thu Dec 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Inland Northern Brevard, Inland Indian River, Inland 
  Saint Lucie, Inland Martin and Inland Southern Brevard 
  Counties.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
792 
WWUS72 KMLB 150606
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
106 AM EST Fri Dec 15 2023

FLZ247-254-259-264-547-150715-
/O.CAN.KMLB.WI.Y.0012.000000T0000Z-231215T1500Z/
Inland Northern Brevard-Inland Indian River-Inland Saint Lucie-
Inland Martin-Inland Southern Brevard-
Including the cities of Canaveral Groves, Fellsmere, Tradition, 
Saint Lucie West, Indiantown, Palm Bay west of I 95, 
and Viera West
106 AM EST Fri Dec 15 2023

...WIND ADVISORY IS CANCELLED FOR COASTAL COUNTIES WEST OF I 
95...

$$

FLZ141-154-159-164-347-447-647-747-160300-
/O.CON.KMLB.WI.Y.0012.000000T0000Z-231217T0900Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, New Smyrna Beach, 
Ormond Beach, Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, 
Satellite Beach, and Melbourne Beach
106 AM EST Fri Dec 15 2023

...WIND ADVISORY REMAINS IN EFFECT ALONG TO EAST OF I 95 UNTIL 4 
AM EST SUNDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JP
743 
WWUS72 KMLB 151418
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
918 AM EST Fri Dec 15 2023

FLZ141-154-159-164-347-447-647-747-170800-
/O.CON.KMLB.WI.Y.0012.000000T0000Z-231217T0900Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, New Smyrna Beach, 
Ormond Beach, Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, 
Satellite Beach, and Melbourne Beach
918 AM EST Fri Dec 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties. 

* WHEN...Until 4 AM EST Sunday. The strongest wind gusts are
  forecast Saturday evening and overnight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JH
221 
WWUS72 KMLB 162004
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
304 PM EST Sat Dec 16 2023

FLZ041-044>046-053-058-144-247-254-259-264-547-172000-
/O.EXB.KMLB.WI.Y.0012.231217T0000Z-231217T2000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Southern Lake-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Inland Southern Brevard-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, Okeechobee, Clermont, Mascotte, Groveland, 
Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, 
Indiantown, Palm Bay west of I 95, and Viera West
304 PM EST Sat Dec 16 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST
SUNDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central Florida.

* WHEN...From 7 PM this evening to 3 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ141-154-159-164-347-447-647-747-172000-
/O.EXT.KMLB.WI.Y.0012.000000T0000Z-231217T2000Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Daytona Beach, New Smyrna Beach, 
Ormond Beach, Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, 
Satellite Beach, and Melbourne Beach
304 PM EST Sat Dec 16 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM EST SUNDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Until 3 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
766 
WWUS72 KMLB 171010
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
510 AM EST Sun Dec 17 2023

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-
447-547-647-747-172100-
/O.EXT.KMLB.WI.Y.0012.000000T0000Z-231217T2100Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-
Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach,
Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, 
Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, 
Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, 
Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
510 AM EST Sun Dec 17 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...All of east central Florida.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Dec 13, 11:02 AM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 13, 11:02 AM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1102 AM EST Wed Dec 13 2023

...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...

.UPDATE...
Issued at 1058 AM EST Wed Dec 13 2023

So significant changes to the forecast this morning. Breezy to
windy conditions with scattered, fast onshore moving showers from
the Treasure Coast to Lake Okeechobee, and isolated coverage
across the rest of ECFL. Afternoon highs in the mid to upper 70s
and lots of clouds. Poor to dangerous conditions at the beaches as
the freshening onshore flow produces numerous, strong, life-
threatening rip currents and building rough surf. Surf will runup
to the dune line or sea wall at times of high tide, in some places
completely inundating the beach.

&&

.MARINE...
Issued at 1058 AM EST Wed Dec 13 2023

Rest of Today-Tonight...A tightening pressure gradient between
high pressure to the north and a frontal boundary to the south
will further strengthen onshore flow. Hazardous boating conditions
become dangerous as winds increase from 20-25 kts to 25-30 kts
tonight. Seas building from 6-9 ft this morning to 9-13 ft,
possibly up to 14 ft, late tonight. A Small Craft Advisory remains
in effect for all local Atlantic waters, with a Gale Watch
tonight. Isolated to scattered fast moving showers possible,
mainly in the afternoon and evening.

&&

.AVIATION...
(12Z TAFS)
Issued at 1058 AM EST Wed Dec 13 2023

Mainly VFR conditions, but gusty. Onshore winds around 15 kts with
gusts to 25 kts inland, and 15-20 kts with gusts to 30 kts along
the coast, which are forecast to remain up through the night, and
further increase Thursday. Brief VIS/CIG reductions possible as
ISO-SCT fast onshore moving -SHRA/SHRA develops in the afternoon
and evening.

&&

.PREV DISCUSSION...
Issued at 412 AM EST Wed Dec 13 2023

...Coastal Erosion with Dangerous Ocean and Surf
Conditions Into the Weekend...
...Strong to Possibly Severe Storms, with Periods Heavy Rain Saturday...

Today and Tonight...Strong high pressure anchored over the Ohio
Valley will continue to bring breezy to windy conditions to the
peninsula today, with MOS guid indicating development of common
gusts 25 to 30 mph out of the Northeast from mid-morning onward.
Moisture wl increase slowly as well from the south into tonight,
leading to an increasing chc of pcpn into the evening. Isold pcpn
wl increase in cvrg by late aftn to isold to sct cvrg, mainly
along the coast with an even higher chc of showers over the
Treasure Cst into tonight. It will not be a good day at area
beaches with rough surf and strong rip currents. Considerable
clouds wl keep temps in the M70s this aftn with lows overnight in
the L-M 60s. The building pressure gradient will keep gusty conds
in place well into tonight and gusts 20 to 25 mph will continue
all night in the coastal zones, along with a mentionable rain chc
into daybreak Thu and a High Surf Advisory overnight at the
coast.

Thursday-Friday...A continued tightening of the local pressure
gradient, thanks to a nearly 1040mb high over the eastern CONUS,
will further enhance the already stout onshore flow. Sustained winds
of 25-30 mph along the coast, and 20-25 mph inland, will necessitate
the issuance of a Wind Advisory across at least a portion of the
area. Ensemble guidance from both hi-res and global models suggests
peak wind gusts of 35-45 mph will be common over a 24- to 36-hour
period beginning Thursday morning, particularly along the barrier
islands.

Concern continues to mount for coastal communities where building
rough and pounding surf (up to 10 to 13 feet at its peak) will bring
dangerous swimming conditions as well as the potential for
significant beach erosion due to wave run-up to dunes and sea walls
across multiple high tide cycles.

Adequate moisture embedded within onshore flow, particularly south
of the Cape, will aid in the development of isolated to scattered
maritime showers. PoPs range from 20% across our northern coastal
counties to 30-50% along the Treasure Coast. Any concerns for heavy
rainfall potential through this period have generally diminished as
the greatest convergence and deepest moisture looks to reside across
SE Florida; however, locally heavy rain can't be ruled out in Martin
County.

Extended...A period of impactful weather is becoming increasingly
likely this weekend as both deterministic and ensemble guidance
continues to come into better agreement. Surface low pressure, aided
by southern-stream shortwave energy, is forecast to develop over the
Gulf of Mexico on Saturday before being pulled northeastward as mid-
latitude troughing sharpens over the eastern CONUS. While there
exists continued discrepancies in the low's track and intensity,
most of the available guidance takes the developing system near or
over the peninsula.

Significant forcing from the aforementioned mid- and upper-level
features will allow for widespread stratiform precipitation to
develop near and ahead of the low pressure system Saturday and
Saturday night. As a result, both precipitation chances (PoPs) and
rainfall totals (QPF) were bumped upwards again with this
forecast package. Widespread heavy rainfall of 2-4 inches is
currently being advertised by a large contingent of both
deterministic and ensemble guidance across a 24-hour period
beginning Saturday afternoon; and as a result, WPC has raised a
Slight Risk of Excessive Rainfall for much of the peninsula in
their day 4 outlook.

Additionally, strong wind fields within the warm sector of
the cyclone could bring an added threat of damaging winds or a
tornado; however, the placement of this threat will be highly
dependent on the track of the system. Additional details will be
ironed out over the coming days as the features become better
sampled over the CONUS.

Cooler and drier air is expected to wrap around the system as it
moves up the eastern seaboard early next week; however, continued
unsettled conditions are expected through at least Sunday as the mid-
and upper-level trough swings overhead the state.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  63  72  61 /  20  20  20  20
MCO  75  65  72  64 /  20  20  10  10
MLB  76  66  74  65 /  20  20  20  20
VRB  77  67  76  65 /  30  30  30  30
LEE  73  60  72  60 /  10  20  10  10
SFB  75  63  74  62 /  20  20  10  10
ORL  75  64  73  63 /  20  20  10  10
FPR  77  67  75  66 /  30  30  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory from 10 PM this evening to 1 PM EST Saturday
     for FLZ141-154-159-164-347-447-647-747.

     Coastal Flood Watch from late tonight through Saturday afternoon
     for FLZ141-154-159-164-347-447-647-747.

AM...Small Craft Advisory until 10 PM EST this evening for AMZ550-552-
     555-570-572-575.

     Gale Watch from 10 PM EST this evening through Saturday
     afternoon for AMZ550-552-555-570-572-575.

&&

Haley/Heil/Tollefsen
Hazardous weather outlook, Dec 13, 3:44 AM EST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
344 AM EST Wed Dec 13 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-132200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
344 AM EST Wed Dec 13 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A few storms will be possible over the Atlantic waters of the
Treasure Coast, and near the Gulf Stream into tonight. Lightning
is not expected over land.

.HIGH WIND IMPACT...
Breezy to windy conditions developing by late morning and through
afternoon will be capable of gusts near 30 mph. Small items can be
tossed by the wind, and high profile vehicles may be challenging
to fully control on bridges and causeways.

.COASTAL FLOOD IMPACT...
Onshore winds and rough surf will bring the chance of beach
erosion this evening and again by early Thursday during times of
high tide.

.RIP CURRENT IMPACT...
Surf conditions along with increasing winds will produce a High
Risk of rip currents at area beaches today. Entering the water is
not recommended.

.WIND AND SEA IMPACT...
A Small Craft Advisory remains in effect for the Atlantic waters
for northeast winds around 20 to 25 knots, with seas building to 5
to 7 feet nearshore and 7 to 10 over the Gulf Stream and offshore
tonight. A Gale Warning will be in effect by 10 pm tonight and
vessels should remain in port.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A tightening pressure gradient developing into late week will
continue very hazardous marine conditions across the east central
Florida Atlantic waters.

Coastal hazards increase late week with a High Surf Advisory.
hazardous surf (strong rip currents and large breaking waves), as
well as the potential for minor coastal flooding and beach
erosion due to building surf and higher than normal high tides.

Heavy rainfall potential begins Thursday and increases into the
weekend with a Marginal Risk for Excessive Rainfall, mainly across
the Treasure Coast, before expanding to most of east central
Florida on Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 2:16 AM ESTCoastal Flood WatchMLBBrevard, Indian River, Martin, Saint Lucie, Volusia12 hr
Dec 13, 2:16 AM ESTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia6 days
Dec 13, 2:16 AM ESTHigh Surf AdvisoryMLBBrevard, Indian River, Martin, Saint Lucie, Volusia4 days
Dec 13, 2:26 PM ESTGale WarningMLB4 days
Dec 13, 2:29 PM ESTCoastal Flood WarningMLBBrevard, Indian River, Martin, Saint Lucie, Volusia71 hr

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.